Skip to Main content Skip to Navigation
Journal articles

Cubical coloring — fractional covering by cuts and semidefinite programming

Abstract : We introduce a new graph parameter that measures fractional covering of a graph by cuts. Besides being interesting in its own right, it is useful for study of homomorphisms and tension-continuous mappings. We study the relations with chromatic number, bipartite density, and other graph parameters. We find the value of our parameter for a family of graphs based on hypercubes. These graphs play for our parameter the role that cliques play for the chromatic number and Kneser graphs for the fractional chromatic number. The fact that the defined parameter attains on these graphs the correct value suggests that our definition is a natural one. In the proof we use the eigenvalue bound for maximum cut and a recent result of Engström, Färnqvist, Jonsson, and Thapper [An approximability-related parameter on graphs – properties and applications, DMTCS vol. 17:1, 2015, 33–66]. We also provide a polynomial time approximation algorithm based on semidefinite programming and in particular on vector chromatic number (defined by Karger, Motwani and Sudan [Approximate graph coloring by semidefinite programming, J. ACM 45 (1998), no. 2, 246–265]).
Document type :
Journal articles
Complete list of metadata

Cited literature [28 references]  Display  Hide  Download

https://hal.inria.fr/hal-01349049
Contributor : Coordination Episciences Iam <>
Submitted on : Tuesday, July 26, 2016 - 5:33:20 PM
Last modification on : Thursday, September 7, 2017 - 1:03:44 AM

File

2294-9822-1-PB.pdf
Explicit agreement for this submission

Identifiers

  • HAL Id : hal-01349049, version 1

Collections

Citation

Robert Šámal. Cubical coloring — fractional covering by cuts and semidefinite programming. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2015, Vol. 17 no.2 (2), pp.251-266. ⟨hal-01349049⟩

Share

Metrics

Record views

87

Files downloads

831